MAUDE Adverse Event Report: STRYKER GMBH LONG NAIL KIT R1.5, TI, LEFT GAMMA3® Ø11X360MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH LONG NAIL KIT R1.5, TI, LEFT GAMMA3® Ø11X360MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 35251360S
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided in a supplemental report.H3 other text : device disposition is unknown.
 
Event or Problem Description
As reported: "during osteosynthesis surgery for subtrochanteric fracture of the femur, a gamma 3 cephalomedullary nail is used, which at the time of inserting the grub screw, is welded to the inside of the implant, preventing the proper blocking of the sliding screw".
 
Event or Problem Description
As reported: "during osteosynthesis surgery for subtrochanteric fracture of the femur, a gamma 3 cephalomedullary nail is used, which at the time of inserting the grub screw, is welded to the inside of the implant, preventing the proper blocking of the sliding screw.".
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the set screw is stuck and could not be removed during the investigation.The device inspection revealed the following: the complete nail was returned for evaluation.The tip of the set screw is visible in the lag screw hole.It is obvious that the screw protrudes far too much, much further than necessary to fix the set screw.The anodized layer at the forefront of the set screw and as well the layer in the lag screw hole are intact, there are no wear marks from the lag screw insertion visible.The visual inspection has shown that there are very strong reaming marks at the nail outside, lateral from the lag screw hole, visible.The reaming marks have the same angulation as the lag screw would have.These marks indicate that the lag screw was most likely placed next to the hole instead of in the hole.This explains why the set screw was turned in too much, without the lag screw the screw was turned till to the end point of the thread.Reaching the end point did lead to the impression that the lag screw should be fixated, but the lag screw was still movable which did lead to an over-tightening of the set screw as the tightening finally had no effect on the lag screw.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user related issue.The event was caused by an incorrectly placed lag screw, which did lead to an over-tightening of the set screw.If more information is provided, the case will be reassessed.

Brand Name
LONG NAIL KIT R1.5, TI, LEFT GAMMA3® Ø11X360MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18387610
Report Number0009610622-2023-00464
Device Sequence Number2772837
Product Code HSB
UDI-Device Identifier07613252274285
UDI-Public07613252274285
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K200869
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number35251360S
Device Lot NumberK0C6919
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/04/2023
Supplement Date Received by Manufacturer03/12/2024
Initial Report FDA Received Date12/22/2023
Supplement Report FDA Received Date04/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexMale
Patient Weight81 KG